Hail, Shelby
- When
- April 3, 5:07 AM CST
- Where
- Shelby County, Alabaster
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.233, -86.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 3, 4:15 AM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 AM CDT MON APR 3 2006 .DISCUSSION... IT HAS BEEN A BUSY MORNING ACROSS CENTRAL ALABAMA. SEVERE STORMS HAVE FIRED UP MAINLY NORTH OF INTERSTATE 20. THE MAIN PROBLEM SO FAR HAS BEEN HAIL...BUT WE CANNOT RULE OUT AN ISOLATED TORNADO FROM DEVELOPING. THESE STORMS ARE EXPECTED TO LAST AT LEAST THROUGH SUNRISE AND THEN BEGIN TO SUBSIDE A FEW HOURS LATER TODAY. AFTER WE GET RID OF THESE STORMS...A COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA LATE THIS MORNING. A TIGHT PRESSURE GRADIENT WILL QUICKLY FOLLOW THE FRONT WHICH WILL GIVE US SOME STRONG GUSTY WINDS IN THE AFTERNOON ACROSS THE ENTIRE FORECAST AREA. WE WILL ISSUE A LAKE WIND ADVISORY LATER TODAY AS A RESULT WHICH WILL PROBABLY GO FROM NOON TO 6PM. WINDS WILL BEGIN TO WEAKEN SHORTLY AFTER SUNSET. COOLER CONDITIONS ARE EXPECTED TUESDAY THROUGH THURSDAY AS A MUCH COOLER AIRMASS IS IN PLACE. DAYTIME TEMPERATURES WILL BE BACK IN THE 60S AND 70S WHILE OVERNIGHT TEMPERATURES WILL BE BACK IN THE UPPER 30S TO 40S. RAIN CHANCES WILL RETURN TO THE FORECAST OF FRIDAY WHEN ANOTHER COLD FRONT APPROACHES THE FORECAST AREA. THE FRONT LOOKS TO BE SLOW MOVING THROUGH...SO RAIN CHANCES MAY EXTEND INTO SATURDAY. BY SUNDAY...DRY CONDITIONS WILL RETURN AS A RIDGE OF HIGH PRESSURE SETS IN. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 76 43 67 37 / 30 0 0 10 ANNISTON 79 43 68 42 / 30 0 0 10 BIRMINGHAM 79 44 69 41 / 30 0 0 10 TUSCALOOSA 81 45 71 42 / 20 0 0 10 CALERA 80 46 70 42 / 30 0 0 10 AUBURN 81 48 71 43 / 10 0 0 10 MONTGOMERY 84 48 73 43 / 10 0 0 10 TROY 82 48 74 42 / 10 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 10/ARM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 AM CDT MON APR 3 2006 ALZ011>015-017>050-031230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 127 AM CDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. ...TORNADO WATCH IN EFFECT THROUGH 7 AM CDT FOR PORTIONS OF CENTRAL ALABAMA... .DAY ONE...REST OF TONIGHT. SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL...AND TORNADOES...ARE POSSIBLE FOR NORTHWESTERN PORTIONS OF CENTRAL ALABAMA...GENERALLY NORTH OF LINE FROM VERNON...TO FAYETTE..AND JASPER THROUGH 7 AM CDT. A SQUALL LINE OUT AHEAD OF A COLD FRONT WILL APPROACH MARION COUNTY AFTER 3 AM CDT...AND TRACK SLOWLY SOUTHEASTWARD THROUGH 7 AM CDT. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE OUT AHEAD OF THE FRONT...AND STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG STORMS MAY BE LINGERING ACROSS THE INTERSTATE 20 59 CORRIDOR EARLY THIS MORNING...DURING THE MORNING COMMUTE HOURS...AS A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF A COLD FRONT PUSHES THROUGH THE AREA. AS TEMPERATURES HEAT UP LATE MONDAY MORNING...A FEW STRONG STORMS ARE POSSIBLE GENERALLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 65. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS UP TO 40 MPH...PEA SIZED HAIL...A DEADLY CLOUD TO GROUND LIGHTNING. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL OCCUR BETWEEN 11 AM AND 4 PM. A COLD FRONT WILL PUSH ACROSS CENTRAL ALABAMA ON MONDAY. THE FRONT WILL BE NEAR A GADSDEN TO BIRMINGHAM TO TUSCALOOSA LINE BY 1 PM... AND TO A TROY TO PHENIX CITY LINE BY 4 PM. A FEW STRONG STORMS ARE POSSIBLE JUST AHEAD OF THE FRONT AS ITS MOVES THROUGH CENTRAL ALABAMA. STRONG THUNDERSTORMS ARE AGAIN POSSIBLE LATE FRIDAY AND SATURDAY ASSOCIATED WITH THE NEXT COLD FRONT APPROACHING CENTRAL ALABAMA. THIS SYSTEM LOOKS VERY SIMILAR TO THE ONE AFFECTING US TONIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. JD/81
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM HAIL BRANCHVILLE 33.66N 86.43W
04/03/2006 E0.50 INCH ST. CLAIR AL PUBLIC
&&
KSUMRALLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 AM CDT MON APR 3 2006 ALZ019-027-030930- CALHOUN-TALLADEGA- 351 AM CDT MON APR 3 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA AND CALHOUN COUNTIES UNTIL 430 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTHWEST OF LINCOLN...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LINCOLN...OHATCHEE... WEST END-COBB TOWN...WEAVER...BLUE MOUNTAIN...ANNISTON...SAKS AND FORT MCCLELLAN THROUGH 430 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 406 AM CDT MON APR 3 2006 ALZ022-030-031-030930- GREENE-PICKENS-SUMTER- 406 AM CDT MON APR 3 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER...GREENE AND PICKENS COUNTIES UNTIL 430 AM CDT... ...SMALL HAIL AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES NORTHWEST OF PICKENSVILLE TO 28 MILES SOUTHWEST OF MEMPHIS...MOVING EAST AT 50 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR PICKENSVILLE...MEMPHIS...CARROLLTON...MCMULLEN...ALICEVILLE AND GORDO THROUGH 430 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL AND STRONG GUSTY WINDS. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. STRONG GUSTY WINDS CAN ALSO BE EXPECTED...WHICH CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 439 AM CDT MON APR 3 2006 ALZ023-031015- TUSCALOOSA- 439 AM CDT MON APR 3 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 515 AM CDT... ...SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...TORNADO WATCH IN EFFECT UNTIL 7 AM CDT... AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 17 MILES NORTH OF NORTHPORT TO 19 MILES WEST OF NORTHPORT...MOVING EAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR NORTHPORT AND TUSCALOOSA THROUGH 515 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM HAIL BIRMINGHAM 33.53N 86.80W
04/03/2006 E0.75 INCH JEFFERSON AL TRAINED SPOTTER
REPORTED NEAR ALFORD AVENUE AND INTERSTATE 65.
&&
KSUMRALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL ALABASTER 33.23N 86.82W
04/03/2006 M0.88 INCH SHELBY AL NWS EMPLOYEE
&&
KSUMRALLThe Birmingham radar (KBMX), 8 km away, was scanning. The volume nearest the first event began at 11:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504085.